Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 24, NWS La Crosse, WI

May 17, 2017Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at May 17, 2017, 9:28 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at May 17, 2017, 8:09 PM CDT. It was in force for 55 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2017, 9:28 AM CDT (14:28 UTC)
In effect from
May 17, 2017, 8:09 PM CDT
Expired
May 20, 2017, 3:28 AM CDT
In force
55 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trempealeau River at Arcadia (ARCW3).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05379400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

011 
WGUS43 KARX 171428
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
928 AM CDT Wed May 17 2017

.The recent heavy rains along with the expected rainfall over the
next 24 hours will push river levels above flood stage along the
Trempealeau River at Arcadia.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-180228-
/O.NEW.KARX.FL.W.0024.170518T0600Z-170519T1800Z/
/ARCW3.1.ER.170518T0600Z.170518T1200Z.170519T0000Z.NR/
928 AM CDT Wed May 17 2017

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Trempealeau River AT Arcadia.
* from late tonight to Friday afternoon.
* At 8:00 AM Wednesday the stage was 6.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue 
  to rise to near 8.1 feet by Thursday morning. The river will fall 
  below flood stage by Thursday evening.
* Impact...At 8.0 feet...Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$
7 follow-up statements
281 
WGUS43 KARX 180115
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
815 PM CDT Wed May 17 2017

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Wisconsin...

  Trempealeau River At Arcadia affecting Buffalo and Trempealeau 
  Counties
  Trempealeau River At Dodge affecting Buffalo and Trempealeau 
  Counties

.Recent heavy rain the last couple of days has caused river levels
to significantly rise along the Trempealeau River. Moderate to major
flooding is forecast at Arcadia and Dodge Wisconsin. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-181315-
/O.EXT.KARX.FL.W.0024.170518T0109Z-170520T1048Z/
/ARCW3.2.ER.170517T2001Z.170518T1200Z.170519T1648Z.NR/
815 PM CDT Wed May 17 2017

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Trempealeau River AT Arcadia.
* until late Friday night.
* At  6:00 PM Wednesday the stage was 8.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 9.5 feet by 
  Thursday morning. 
* Impact...At 9.0 feet...High water causes flooding of streets near 
  Ashley Furniture. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

WIC011-121-181315-
/O.EXT.KARX.FL.W.0021.170518T1200Z-170523T1400Z/
/DDGW3.3.ER.170518T1200Z.170520T1200Z.170522T2000Z.NR/
815 PM CDT Wed May 17 2017

...Forecast flooding increased from Minor to Major severity...
The Flood Warning continues for 
 The Trempealeau River At Dodge.
* from Thursday morning to Tuesday morning.
* At  7:45 PM Wednesday the stage was 8.4 feet.
* Flood stage is 9.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage Thursday morning and continue 
  to rise to near 12 feet Saturday morning. 
* Impact...At 12.0 feet...Low lying roads around Dodge may flood, 
  including County Road P, as well as along a low spot on County Road
  J south of Dodge.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
249 
WGUS83 KARX 181435
FLSARX


Flood Statement
National Weather Service La Crosse WI
935 AM CDT Thu May 18 2017

.Flood Warnings continue for the Trempealeau river from Arcadia down
to Dodge. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-190535-
/O.EXT.KARX.FL.W.0024.000000T0000Z-170520T1330Z/
/ARCW3.2.ER.170517T2001Z.170518T0915Z.170519T1930Z.NR/
935 AM CDT Thu May 18 2017

The Flood Warning continues for
  The Trempealeau River AT Arcadia.
* until Saturday morning...Or until the warning is cancelled.
* At  8:00 AM Thursday the stage was 9.2 feet.
* Flood stage is 8.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river crested at 9.50 feet at 4:15 this morning.
  The river will continue to fall and is forecast to drop below
  flood stage late Friday. 
* Impact...At 9.0 feet...High water causes flooding of streets
  near Ashley Furniture. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

WIC011-121-190535-
/O.EXT.KARX.FL.W.0021.000000T0000Z-170523T1648Z/
/DDGW3.3.ER.170518T1635Z.170520T1200Z.170522T2248Z.NR/
935 AM CDT Thu May 18 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until Tuesday morning...Or until the warning is cancelled.
* At  8:45 AM Thursday the stage was 8.8 feet.
* Flood stage is 9.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage this morning and continue to 
  rise to near 12.1 feet by Saturday morning. The river will fall 
  below flood stage by Monday.
* Impact...At 12.0 feet...Low lying roads around Dodge may flood, 
  including County Road P, as well as along a low spot on County Road
  J south of Dodge.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
727 
WGUS83 KARX 190122
FLSARX


Flood Statement
National Weather Service La Crosse WI
822 PM CDT Thu May 18 2017

.Flood Warnings continue for the Trempealeau River from Arcadia to Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-191622-
/O.EXT.KARX.FL.W.0024.000000T0000Z-170520T0600Z/
/ARCW3.2.ER.170517T2001Z.170518T0915Z.170519T1200Z.NR/
822 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Trempealeau River At Arcadia.
* until late Friday night...Or until the warning is cancelled.
* At  7:00 PM Thursday the stage was 8.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Friday morning.
* Impact...At 8.0 feet...Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

WIC011-121-191622-
/O.EXT.KARX.FL.W.0021.000000T0000Z-170523T1000Z/
/DDGW3.3.ER.170518T1600Z.170520T1200Z.170522T1600Z.NR/
822 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until late Monday night...Or until the warning is cancelled.
* At  7:45 PM Thursday the stage was 11.6 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 12.0 feet by 
  Saturday morning. The river will fall below flood stage Monday 
  morning.
* Impact...At 12.0 feet...Low lying roads around Dodge may flood, 
  including County Road P, as well as along a low spot on County Road
  J south of Dodge.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$

Aegerter
627 
WGUS83 KARX 190934
FLSARX


Flood Statement
National Weather Service La Crosse WI
434 AM CDT Fri May 19 2017

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-200034-
/O.CON.KARX.FL.W.0024.000000T0000Z-170520T0600Z/
/ARCW3.2.ER.170517T2001Z.170518T0915Z.170519T1200Z.NR/
434 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Trempealeau River At Arcadia.
* until late tonight...Or until the warning is cancelled.
* At  3:00 AM Friday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this morning.
* Impact...At 8.0 feet...Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

WIC011-121-200034-
/O.CON.KARX.FL.W.0021.000000T0000Z-170523T1000Z/
/DDGW3.3.ER.170518T1600Z.170520T1200Z.170522T1600Z.NR/
434 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until late Monday night...Or until the warning is cancelled.
* At  3:45 AM Friday the stage was 12.0 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 12.0 feet by 
  Saturday morning. The river will fall below flood stage Monday 
  morning.
* Impact...At 12.0 feet...Low lying roads around Dodge may flood, 
  including County Road P, as well as along a low spot on County Road
  J south of Dodge.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
091 
WGUS83 KARX 191603
FLSARX


Flood Statement
National Weather Service La Crosse WI
1103 AM CDT Fri May 19 2017

.Flood Warnings continue for the Trempealeau River from Arcadia to
Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-200703-
/O.EXT.KARX.FL.W.0024.000000T0000Z-170520T1800Z/
/ARCW3.2.ER.170517T2001Z.170518T0915Z.170520T0000Z.NR/
1103 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Trempealeau River At Arcadia.
* until Saturday afternoon...Or until the warning is cancelled.
* At  9:00 AM Friday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this evening.
* Impact...At 8.0 feet...Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

WIC011-121-200703-
/O.EXT.KARX.FL.W.0021.000000T0000Z-170523T1500Z/
/DDGW3.2.ER.170518T1600Z.170519T0600Z.170522T2100Z.NR/
1103 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until Tuesday morning...Or until the warning is cancelled.
* At 10:45 AM Friday the stage was 11.7 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will hold near 11.7 feet this afternoon and
  then start falling tonight. The river will fall below flood stage
  Monday.
* Impact...At 11.5 feet...Water covers part of County Road J in
  Dodge.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
257 
WGUS83 KARX 192115
FLSARX


Flood Statement
National Weather Service La Crosse WI
415 PM CDT Fri May 19 2017

.The Trempealeau River remains above flood stage from Arcadia to Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-201215-
/O.CON.KARX.FL.W.0024.000000T0000Z-170520T1800Z/
/ARCW3.2.ER.170517T2001Z.170518T0915Z.170520T0000Z.NR/
415 PM CDT Fri May 19 2017

The Flood Warning continues for
  The Trempealeau River At Arcadia.
* until Saturday afternoon...Or until the warning is cancelled.
* At  3:00 PM Friday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall...Dropping below flood 
  stage this evening.
* Impact...At 8.0 feet...Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

WIC011-121-201214-
/O.CON.KARX.FL.W.0021.000000T0000Z-170523T1500Z/
/DDGW3.2.ER.170518T1600Z.170519T0600Z.170522T2100Z.NR/
415 PM CDT Fri May 19 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until Tuesday morning...Or until the warning is cancelled.
* At  3:45 PM Friday the stage was 11.5 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring.
* Forecast...The river will rise to near 11.7 feet by Saturday morning. 
  The river is expected to fall below flood stage Monday.
* Impact...At 11.5 feet...Water covers part of County Road J in Dodge.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$

Hollan
652 
WGUS83 KARX 200828
FLSARX


Flood Statement
National Weather Service La Crosse WI
328 AM CDT Sat May 20 2017

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-200858-
/O.CAN.KARX.FL.W.0024.000000T0000Z-170520T1800Z/
/ARCW3.2.ER.170517T2001Z.170518T0915Z.170519T2330Z.NR/
328 AM CDT Sat May 20 2017

The Flood Warning is cancelled for
  The Trempealeau River At Arcadia.
* At  2:00 AM Saturday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at  6:30 PM Friday.
* Forecast...The river will continue to fall to 5.8 feet by Sunday 
  morning.


$$

WIC011-121-202328-
/O.CON.KARX.FL.W.0021.000000T0000Z-170524T0000Z/
/DDGW3.2.ER.170518T1600Z.170519T0600Z.170523T0600Z.NR/
328 AM CDT Sat May 20 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until Tuesday evening...Or until the warning is cancelled.
* At  2:45 AM Saturday the stage was 11.5 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Tuesday morning.
* Impact...At 11.5 feet...Water covers part of County Road J in Dodge.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 17, 6:38 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 17, 6:38 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
638 AM CDT Wed May 17 2017

.SHORT TERM...(Today and tonight)
Issued at 416 AM CDT Wed May 17 2017

main fcst concerns are SHRA/TSRA chances thru tonight, heavy rain
and severe TSRA threats this afternoon/evening.

Data analysis at 06z had a 993mb low near the OK/CO/KS border with
troughing to the NE to another low lifting NE across Ont. Sfc
front with the trough combined with shortwaves rippling thru the
broad SW flow aloft and the low level jet bringing PW values of 1.5+
inches northward and MUCAPE in the 1K to 2K j/kg range, SHRA/TSRA
rather widespread across western WI/southern MN and central/western
IA. Convection has subsided from earlier in the evening, but
stronger TSRA still producing 1 to 2 inch/hr rain rates and gusty
winds. A summery night across much of the region with early morning
temps mostly in the mid 50s to lower 70s.

Other than GFS again too high with its sfc dew points across IA,
17.00z model runs initialized quite well. Solutions quite similar
as the mid level low near the OK panhandle lifts into western IA by
00z Thu, opening up and lifting into northern WI by 12z Thu. Short-
term fcst confidence is generally good this cycle.

In the short term. One lead shortwave in the broad SW flow lifts
north of the area by 12z, with a relative lull in the convection/
precip over the area before the sfc-mid level low moving into
IA this afternoon. Still some SHRA/few TSRA around this morning.
More widespread SHRA/TSRA set to spread into spread NE across the
fcst area this afternoon into this evening, ahead of the approaching
strong sfc-mid level low. MUCAPE progged in the 1K to 2K j/kg range
ahead of these features this afternoon/early this evening, with deep
shear progged in the 50-70kt range. Plenty of convergence/lift
present and divergence aloft as the system approaches, with a arc of
convection expected to move rather quickly NE across the fcst area
in roughly the 20z-01z period. Per SWODY1, appears most of the
parameters are present for TSRA later this afternoon/early this
evening to be strong to severe. With the mdt/strong approaching
sfc-mid level low will be deep cyclonic flow and enhanced 0-1km
helicity. Appears TSRA this afternoon/evening will be more inclined
to rotate, especially if they are rooted in the boundary layer.
Slight to enhanced risk of severe TSRA and possiblity of tornadoes
in SWODY1 looks quite reasonable. Plan to cancel existing flash
flood watch with package issuance this morning. Storms this
afternoon/evening will also be capable of heavy rains with PW values
still in the 1.5 inch range, but storms are expected to be fast
moving with that 50-70kts of deep shear. At this time, will not be
issuing another flash flood watch for this afternoon/evening.

With passage of the sfc-mid level trough axis late this evening into
the overnight hours, the CAPE and deeper moisture is quickly swept
out of the area as the deeper flow becomes west then NW. Decreasing
precip chances after midnight to be mainly -SHRA as colder air
spills SE across the region.

.LONG TERM...(Thursday through Tuesday)
Issued at 416 AM CDT Wed May 17 2017

For Thursday thru Friday night: main fcst concerns this period are
lingering -SHRA chances Thu morning then returning SHRA/TSRA chances
Fri/Fri night, and much cooler temperatures.

17.00z models in decent agreement on transient shortwave ridging to
build across the region Thu/Thu night, ahead of the next mid level
low to move into eastern CO by 12z Fri. The ridge axis is quickly
pushed east of the area by later Fri with deep southerly flow/
falling hgts returning Fri night as the mid level low/strong
troughing moves out into the central/northern plains. Fcst confidence
this period is generally good this cycle.

This period starts out with deep cyclonic flow still over the area,
but on the west side of the departing low/trough. The consensus 20-
50% -SHRA chances Thu morning (highest NE of I-94). A bit of an 850-
700mb trough lingers across the area thru Thu afternoon, but this
looks to do little more than delay the decrease/clearing of clouds
until Thu night. Stronger of the low level cold advection spreads
across the area Thu afternoon/night. Highs Thu may well be in the
morning, with mixed 925mb temps by Thu afternoon only supporting
temps in the low-mid 50s. Highs Thu in the 50s to low 60s, with a
brisk N wind going to feel like a bit of a shock after the past few
days. 925mb temps by 12z Fri in the +1C to +4C range. With lighter
winds and clear to partly cloudy skies by later Thu night, the
consensus lows in the mid 30s to lower 40s appear reasonable. Will
have to watch the colder low laying areas along/NE of I-94 for
patchy frost around 12z Fri. Sfc low/mid level low/trough ejecting
into the plains Fri quickly spreads increasing moisture back into
the region Fri, moreso Fri night. PW values over the fcst area
progged back into the 1-1.25 inch range by 12z Sat. Some detail
differences on how quickly this moisture returns Fri and how much
instability will lift north into the area with it. Initially the
moisture is at/above 800mb thru Fri, but deepens/lowers with some
weak CAPE when lifting elevated parcels Fri night. Left precip
chances Fri afternoon/night as -shra but introduces a small TSRA
mention later Fri night as moisture deepens and lift increases as
troughing advances across the plains. Increasing/thickening clouds
to hold temps down Fri, but provide a blanket and keep Fri night
lows warmer than those of Thu night.

For Saturday thru Tuesday (days 4-7): main fcst concern this period
are SHRA/TSRA chances/rain amounts Sat/Sat night, small precip
chances Sun-Tue, continued cooler temps thru the period. Fcst
confidence is good Sat then average at best Sun-Tue.

ECMWF/GFS runs of 17.00z in reasonable agreement Sat on the central
conus troughing/low to lift toward norhtern MN Sat/Sat night, with
broad, cool troughing to then remain over the north-central Sunday
into Tue. Plenty of shortwave and north-south stream interaction
differences by Sun-Tue. Favoring the more consistent GFS/ECMWF,
deeper moisture/lift and weak instability continue to spread NE
across the area Sat into Sat evening as the sfc- mid level low/
trough lifts across the region toward SW Ont by 12z Sun. Trend is a
bit faster with this system and toward lower total QPF mainly Fri
night/Sat. Given the recent rains, will have to watch this system
for additional hydro concerns with potential of widespread 1 inch
rains falling on a very wet/saturated landscape. Small consensus
mainly -SHRA chances Sun-Tue OK for now until the model detail
differences settle down. Plenty of ensemble variability by Sun as
well. With the broad troughing and general NW flow aloft over
the north-central conus, consensus highs/lows mostly 1 to 2
categories below normal for Sat-Tue looking well trended for now.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 638 AM CDT Wed May 17 2017

Strong low pressure will approach the region this afternoon and
early evening, bringing several rounds of showers and
thunderstorms. Rainfall this morning remains hard to time as it is
being driven by weak waves ahead of the main system, but a few
bouts of showers are likely around RST and perhaps LSE with
ceilings mainly VFR. Approach of the low toward 20Z should bring a
quick uptick in showers and storms for all areas, with a risk for
some of those to become severe. Confidence at this point remains
too low for any visibility or ceiling reduction in the forecast,
but any storms could produce brief IFR conditions. As that low
departs this evening and tonight, rain chances will end but with
much colder air arriving below 4kft allowing for the development
of MVFR stratus from west to east as winds shift to the northwest.

&&

.HYDROLOGY...(This afternoon and evening)
Issued at 416 PM CDT Tue May 16 2017

Some areas were hit by heavy rains again Tue evening, mainly
Bufflalo thru Jackson Co. WI, where radar indicates as much as 4
to 6 inches for rain may have fallen. Rivers and streams were
rising in these areas, with some flooding now expected along the
lower reaches of the Trempealeau river. With only lingering -SHRA
across the area early this morning, the flash flood watch that
was in effect thru 7 am has been cancelled. The next round of
SHRA/TSRA mainly this afternoon and evening, is expected to be
fast moving. TSRA this afternoon/evening may still produce higher
rainfall rates, but are not expected to be over any one location
very long, keeping rainfall amounts lighter than earlier expected.
Thus a new watch was not issued for parts of the area.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION...Lawrence
HYDROLOGY....RRS
Hazardous weather outlook, May 17, 5:20 AM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
520 AM CDT Wed May 17 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-181200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
520 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Severe thunderstorms are possible this afternoon and evening,
mainly between 3 pm and 8 pm and mainly near and south of
Interstate 90. Risks include isolated tornadoes, damaging winds
and large hail. With storms expected to be fast moving, the threat
of more locally heavy rains has decreased.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Another round of widespread rain looks to spread across the area
Friday into Saturday night, with amounts of 3/4 inch to locally
1 1/2 inches appearing likely.

Isolated thunderstorms are also possible later Friday night and
Saturday. Severe weather is not expected with any of these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter groups, especially near and south of Interstate 90,
should be prepared for activation during the mid afternoon into
early evening hours. Severe weather reports, including heavy
rainfall and ongoing flooding are appreciated through this
evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled, but one may yet be needed depending on
the evolution of the severe threat today.

RRS/LAWRENCE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:16 PM CDTSevere Thunderstorm WarningARXBuffalo44 min
May 16, 7:47 PM CDTSevere Thunderstorm WarningARXTrempealeau28 min
May 16, 8:38 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau52 min
May 16, 8:47 PM CDTSevere Thunderstorm WarningARXClark, Taylor28 min
May 16, 8:53 PM CDTSevere Thunderstorm WarningARXBuffalo52 min
May 16, 9:33 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau72 min
May 16, 9:44 PM CDTFlash Flood WarningARXBuffalo, Trempealeau4 hr
May 16, 9:57 PM CDTSevere Thunderstorm WarningARXClark, Jackson93 min
May 16, 11:07 PM CDTRiver Flood WarningARXBuffalo, Trempealeau9 days
May 17, 12:04 AM CDTFlash Flood WarningARXBuffalo, Jackson, Trempealeau116 min
May 17, 12:08 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Trempealeau37 min
May 17, 1:51 AM CDTAreal Flood WarningARXBuffalo, Jackson, Trempealeau6 hr
May 17, 7:03 AM CDTAreal Flood WarningARXBuffalo, Jackson, Trempealeau39 hr
May 17, 9:22 AM CDTRiver Flood WarningARXJackson4 days
May 17, 9:22 AM CDTRiver Flood WarningARXLa Crosse, Trempealeau5 days
May 17, 12:09 PM CDTSpecial Weather StatementARXLa Crosse, Trempealeau51 min
May 17, 12:54 PM CDTSpecial Weather StatementARXClark, Jackson, Trempealeau51 min
May 17, 1:20 PM CDTSpecial Weather StatementARXClark25 min
May 17, 1:42 PM CDTSpecial Weather StatementARXClark63 min
May 17, 2:16 PM CDTSpecial Weather StatementARXTaylor29 min
May 17, 2:48 PM CDTSpecial Weather StatementARXAdams, Juneau27 min
May 17, 4:22 PM CDTSevere Thunderstorm WarningARXCrawford38 min
May 17, 4:29 PM CDTSevere Thunderstorm WarningARXBuffalo46 min
May 17, 4:41 PM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau49 min
May 17, 4:53 PM CDTSevere Thunderstorm WarningARXVernon38 min
May 17, 5:06 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland, Vernon39 min
May 17, 5:09 PM CDTTornado WarningARXLa Crosse20 min
May 17, 5:17 PM CDTAreal Flood AdvisoryARXLa Crosse58 min
May 17, 5:24 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe51 min
May 17, 5:26 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Trempealeau49 min
May 17, 5:31 PM CDTTornado WarningARXJackson24 min
May 17, 5:43 PM CDTSevere Thunderstorm WarningARXRichland, Vernon33 min
May 17, 5:46 PM CDTTornado WarningARXRichland, Vernon17 min
May 17, 5:52 PM CDTSevere Thunderstorm WarningARXClark, Jackson38 min
May 17, 5:55 PM CDTSevere Thunderstorm WarningARXJackson, Juneau, Monroe65 min
May 17, 6:04 PM CDTTornado WarningARXClark, Jackson23 min
May 17, 6:07 PM CDTTornado WarningARXJackson, Juneau, Monroe16 min
May 17, 6:26 PM CDTSevere Thunderstorm WarningARXAdams34 min
May 17, 6:29 PM CDTSevere Thunderstorm WarningARXClark31 min
May 17, 6:39 PM CDTSevere Thunderstorm WarningARXClark, Taylor66 min
May 17, 6:56 PM CDTSevere Thunderstorm WarningARXAdams14 min

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.